Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 22, NWS Austin/San Antonio, TX

July 7, 2007Bexar County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jul 7, 2007, 6:21 PM CDT for Bexar County, Wilson County, Texas. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2007, 6:21 PM CDT (23:21 UTC)
Expired
Jul 8, 2007, 9:02 AM CDT
In force
15 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

Counties Bexar County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Antonio River at Elmendorf (ELMT2).

Action stage
33 ft
Minor stage
35 ft
Moderate stage
39 ft
Major stage
48 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08181800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 072321
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
621 PM CDT SAT JUL 07 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  SAN ANTONIO RIVER 
  
SCATTERED SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC029-493-081121-
/X.NEW.KEWX.FL.W.0022.070707T2321Z-070709T0736Z/
/ELMT2.1.ER.070707T2238Z.070708T1200Z.070708T1936Z.NO/
621 PM CDT SAT JUL 07 2007

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAN ANTONIO RIVER NEAR ELMENDORF.
* UNTIL LATE SUNDAY NIGHT ...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:30 PM SATURDAY THE STAGE WAS 35.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 35.0 FEET.
* FORECAST:  RISE ABOVE FLOOD STAGE THIS EVENING...RISE TO AROUND
  37 FEET SUNDAY MORNING.
* IMPACT...AT 35.0 FEET...MINOR LOWLAND FLOODING INUNDATES CROP AND PASTURELAND 
  BELOW SAN ANTONIO TO BELOW FLORESVILLE.


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  ELMENDORF         33   35   35.0   SAT 05 PM  36.4  27.0  19.1  18.1  17.7

$$
1 follow-up statement
000 
WGUS84 KEWX 081402
FLSEWX
TXC029-493-082202-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 AM CDT SUN JUL 08 2007

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 
   SAN ANTONIO RIVER AT ELMENDORF...
  
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC029-493-081432-
/X.CAN.KEWX.FL.W.0022.000000T0000Z-070709T0736Z/
/ELMT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 AM CDT SUN JUL 08 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE SAN ANTONIO RIVER AT ELMENDORF...
* AT 8 AM SUNDAY THE STAGE WAS...30.6 FEET. 
* FLOOD STAGE IS 35.0 FEET.
* BANKFULL STAGE IS 33.0 FEET.
* FORECAST: THE RIVER CRESTED NEAR FLOOD STAGE LAST NIGHT AND RAPIDLY FALLEN 
  TO BELOW BANFULL STAGE.  THIS WILL BE THE LAST FORECAST.  

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   MON   TUE   WED   THU   FRI
  ELMENDORF         33   35   30.6   SUN 08 AM  23.1  19.0  17.5  17.1  16.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 7, 3:36 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 7, 3:36 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 PM CDT SAT JUL 7 2007

.DISCUSSION...
SLOW TRANSITION TO DRIER WEATHER CONTINUES TO SHOW UP ON FCST SOLUTIONS
AND TRENDS FOR THE NEXT FEW DAYS...AT A VERY SLOW PACE THRU SUNDAY
AND MONDAY...THEN PICKING UP TO A LITTLE QUICKER CHANGE BY THE MID
TO LATE PART OF NEXT WEEK. S/W TROFS MOVING IN NW WINDS ALOFT NEXT
WEEKEND MAY PASS CLOSE ENOUGH FOR A SLIGHT CHANCE OF SHOWERS OVER
THE NORTHEAST PART OF SOUTH CENTRAL TEXAS...FOLLOWED BY MOSTLY
DRIER AND WARMER CONDITIONS IN THE WEEK OF JUL 15 TO 21. WILL
CONTINUE THE RAIN CHANCES THROUGH SUNDAY...WITH HIGHEST RAIN
CHANCES TO THE NORTH AND EAST.  700 TO 300 HPA TROF REMAINS OVER
THE AREA...AND IS FCST TO CONTINUE IN THAT TYPE OF PATTERN THRU
SUNDAY.  ANOTHER TROF FROM 700 TO 300 HPA OVER THE GREAT PLAINS
IS FCST TO MOVE SOUTH AND THEN EAST LATE SUNDAY THRU MONDAY. THIS
PATTERN IS FCST TO FORM A WEAK LOW OVER OKLAHOMA AND NORTH TEXAS
SUNDAY WITH A LINGERING WEAK TROF EXTENDING SOUTH AND SOUTHWEST TO
PARTS OF SOUTH CENTRAL TEXAS. THIS TYPE OF PATTERN WILL FAVOR
CHANCE OF SHOWERS AGAIN SUNDAY...WITH THE HIGHEST RAIN CHANCES
OVER THE NORTH AND EAST PART OF THE AREA. WILL KEEP CURRENT
FLASH FLOOD WATCH THRU 9 PM DUE CONTINUING SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS...THAT ARE EXPECTED TO CONTINUE THRU
THE EVENING.  EXPECT SHOWERS AND THUNDERSTORMS TO BE MORE
WIDELY SCATTERED ON SUNDAY...WITH MORE NUMEROUS SHOWERS OVER
THE EAST PART OF THE AREA.  EXPECT SHOWERS AND THUNDERSTORMS
TO DIMINISH FASTER SUNDAY EVENING.

BY SUNDAY NIGHT THRU MONDAY...THE WESTERLIES TO THE NORTH
APPEAR TO HAVE SOME MOMENTUM TO CARRY THE 700 TO 300 HPA TROF
EAST OF SOUTH CENTRAL TEXAS...ALTHOUGH THE RATE OF EASTWARD
MOVEMENT CONTINUES TO BE SLOW FOR MONDAY AND TUESDAY. THIS WILL
PROMPT KEEPING SOME TYPE OF RAIN CHANCES FOR THE EAST PART OF THE
AREA. COMPOSITE OF SOLUTIONS DOES SHOW HEIGHT FIELD INCREASING
SLIGHTLY MON AND TUE...AS TEMPS ALOFT GRADUALLY WARM...TRANSITIONING
TO A MORE STABLE ENVIRONMENT THAT MAY TAKE UNTIL THE MID TO LATE
PART OF NEXT WEEK TO REACH. MOST MEDIUM RANGE TOOLS SHOW STORM
TRACK MIGRATING NORTHWARD IN THE MID TO LATE PART OF NEXT
WEEK...SIGNALING AN INCREASE IN RIDGING ALOFT IN AN EVOLUTIONARY
WAY AND IN A WAY THAT ALLOWS A WEAK RIDGE TO FORM AND STAY OVER
THE AREA IN THE WEEK OF JUL 15 TO 21. THE ONLY RISK WILL BE
STRENGTH OF RIDGING ALOFT AND IF TROF OVER THE EASTERN THIRD OF
THE U.S. ALLOWS ANY WX SYSTEMS TO APPROACH FROM THE NW IN THESE
TIME FRAMES. FOR NOW WILL SHOW DECREASING RAIN CHANCES IN THE MID
PART OF NEXT WEEK THRU NEXT WEEKEND...EXCEPT FOR THE EASTERN MOST
PART OF SOUTH CENTRAL TEXAS...WHERE A SLIGHT CHANCE OF SHOWERS MAY
LINGER NEXT WEEKEND...AS WX SYSTEMS MOVE FROM THE CENTRAL U.S.
TOWARD THE MS VALLEY...WITH THE SW PART OF WX SYSTEMS POSSIBLY
AFFECTING THE EASTERN MOST COUNTIES OF THE AREA.  MOST MEDIUM
RANGE TOOLS SHOW DRIER AND WARMER PATTERN SHOWING UP IN THE
JUL 15 TO 21 TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  91  75  92  75 /  50  30  20  20  10
AUSTIN BERGSTROM INTL AIRPORT  71  91  74  91  74 /  50  30  20  20  10
DEL RIO INTL AIRPORT           76  94  77  95  78 /  50  10  10  10  10
SAN ANTONIO INTL AIRPORT       74  89  74  91  75 /  50  30  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

08/05

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:08 PM CDTFlash Flood WarningEWXComal, Hays3 hr
Jul 6, 7:18 PM CDTFlash Flood WarningEWXBandera, Kerr3 hr
Jul 6, 11:06 PM CDTRiver Flood WarningEWXComal, Guadalupe11 hr
Jul 6, 11:06 PM CDTRiver Flood WarningEWXComal, Guadalupe11 hr
Jul 7, 1:45 AM CDTFlash Flood WarningEWXDimmit3 hr
Jul 7, 2:20 AM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 7, 3:55 AM CDTFlash Flood WarningEWXBexar, Medina3 hr
Jul 7, 5:01 AM CDTFlash Flood WarningEWXAtascosa, Frio119 min
Jul 7, 5:42 AM CDTFlash Flood WarningEWXGuadalupe4 hr
Jul 7, 5:54 AM CDTFlash Flood WarningEWXGonzales, Wilson4 hr
Jul 7, 6:55 AM CDTFlash Flood WarningEWXBexar2 hr
Jul 7, 3:49 PM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Jul 7, 4:21 PM CDTFlash Flood WarningEWXMedina114 min
Jul 7, 4:33 PM CDTFlash Flood WarningEWXEdwards, Real3 hr
Jul 7, 6:06 PM CDTFlash Flood WarningEWXMedina114 min
Jul 7, 6:12 PM CDTFlash Flood WarningEWXWilliamson2 hr
Jul 7, 6:18 PM CDTFlash Flood WarningEWXCaldwell, Gonzales117 min
Jul 7, 6:31 PM CDTFlash Flood WarningEWXHays119 min

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.